Alert archive / Ohio / Flash Flood Warnings in 2022
Flash Flood Warning 12, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Aug 5, 2022, 4:31 PM EDT for Cuyahoga County, Ohio. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2022, 4:31 PM EDT (20:31 UTC)
- Expired
- Aug 5, 2022, 6:07 PM EDT
- In force
- 96 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 16 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 98 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
024
WGUS51 KCLE 052031
FFWCLE
OHC035-060030-
/O.NEW.KCLE.FF.W.0012.220805T2031Z-220806T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
431 PM EDT Fri Aug 5 2022
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
Central Cuyahoga County in northeastern Ohio...
* Until 830 PM EDT.
* At 431 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cleveland, Parma, Garfield Heights, Maple Heights, Parma Heights,
Brook Park, Middleburg Heights, Bedford, Seven Hills, Brooklyn,
Independence, Walton Hills, Newburgh Heights, Valley View,
Brooklyn Heights and Cuyahoga Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4145 8168 4146 8167 4146 8164 4144 8162
4142 8159 4140 8156 4137 8154 4136 8179
4139 8179 4143 8177 4145 8169
FLASH FLOOD...RADAR INDICATED
$$
Sullivan1 follow-up statement
935
WGUS71 KCLE 052207
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
607 PM EDT Fri Aug 5 2022
OHC035-052217-
/O.CAN.KCLE.FF.W.0012.000000T0000Z-220806T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cuyahoga OH-
607 PM EDT Fri Aug 5 2022
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL CUYAHOGA COUNTY...
The heavy rain has ended and flood waters are receding. Flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures, and remain away from area streams and
creeks that are flowing swiftly.
LAT...LON 4145 8168 4146 8167 4146 8164 4144 8162
4142 8159 4140 8156 4137 8154 4136 8179
4139 8179 4143 8177 4145 8169
$$
SullivanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 1:46 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 5, 1:46 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 146 PM EDT Fri Aug 5 2022 .SYNOPSIS... Weak frontal boundary will wobble across the region with outflow boundaries from thunderstorms over the weekend. A cold front moves southeastward across the region Monday night into mid morning Tuesday. && .NEAR TERM /THROUGH SATURDAY/... Convection is rapidly developing across the area this afternoon. More intense thunderstorms appear to be developing on the residual outflow boundaries from this mornings convection over the lake. Activity lifting north across the southern and central portions of the forecast area firing along a warm front on the west side of the surface high pressure. Dewpoints behind this front rising into the lower and middle 70s as well. This update adjusted POPs across the area to reflect the ongoing convection and motion of the boundaries in the area. Previous Discussion... Weak lift over the region combined with a very humid atmosphere will continue to allow for isolated/scattered showers or thunderstorms through mid morning. These showers mainly develop with any subtle low level convergence and what looks like a weak disturbance moving across the eastern half of the region. Maybe some subsidence mid to late morning in the wake of the mid level disturbance but decent heating and convergence near the hills and along a lake breeze boundary. This should be enough to get at least scattered convection to develop. Have hit it a bit hard with some higher POP's but expect the higher POP's to only exist for an hour or two over any location with outflow boundaries propagating new development through sunset. A few showers continue into the overnight hours but there should be less coverage than what we are seeing tonight. Any of the thunderstorms that develop through tonight have the potential to produce locally heavy rainfall. Humid with highs in the 80's today. Continues humid tonight with lows in the upper 60's to mid 70's. Humid conditions continue into Saturday. Scattered thunderstorms are expected but the bulk of this activity should be near and south of a line from Marion to Erie. Slightly warmer on Saturday with heat index values into at least the middle 90's across NW OH. Highs range from the mid 80's to mid 90's. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... The moist air mass will persist across the region through the short term period, with locally heavy rainfall being the primary threat. Slow-moving scattered afternoon and evening showers and thunderstorms, driven by daytime heating, will be possible once again for Sunday as the moist air mass, characterized by PWATs in the 1.60 to 1.80 range, persists across the region. Localized, heavy rain remains the main threat for Sunday, given the weak-steering flow regime. By Monday, a weakening upper trough will move east across the Great Lakes, extending a cold front southeast through the area. Shower and thunderstorm coverage will be higher compared to Sunday across the region along and ahead of the front. Slightly higher concern for heavy rainfall for Monday with PWATs possibility exceeding 2.0 inches and nearly parallel storm motion orientations to the cold front. By Monday night, the cold front is forecast to be just south of the US-30 corridor, though there remains some uncertainty on how fast the front progresses south through the evening and overnight. && .LONG TERM /TUESDAY THROUGH THURSDAY/... Lingering showers and thunderstorms in the vicinity of the cold front will remain possible Tuesday afternoon and evening, depending on how fast the front progresses south across the region Monday night through Tuesday. At this point, the best chance to see precipitation on Tuesday is generally along and south of the US-30 corridor. Eventually, by sometime late Tuesday into Wednesday, the front will lie well-enough south of the region to introduce an almost entirely-dry forecast by Wednesday night into Thursday as high pressure builds south across the Great Lakes. In fact, by late Thursday, guidance is now suggesting a reinforcing cold front to move south across the Great Lakes which would usher in a much less humid air mass towards the end of the week. && .AVIATION /18Z Friday THROUGH Wednesday/... Showers and thunderstorms continue to develop along outflow boundaries from this morning's thunderstorms that occurred over Lake Erie. More showers and thunderstorms are moving north along and ahead of a warm front across the south and central portions of the forecast area. This ongoing convection will continue until sunset when day time heating is diminished. Otherwise, expecting mostly mid and high clouds overnight with lowering ceilings to around 5000 feet tomorrow as heating takes place and widely scattered thunderstorms again. Timing and location difficult to pinpoint at this time. Outlook...Non-VFR possible in scattered showers/thunderstorms through Monday. An increased chance of non-VFR possible Monday night into Tuesday in showers and thunderstorms along a cold front. && .MARINE... A generally quiet marine period is in store into early next week with no headlines anticipated. The only potential period of concern may be Monday night into Tuesday as a cold front moves south across the lake, introducing northerly flow near 15 knots. If winds trend higher closer to 20 knots, could see Small Craft potential increase. Otherwise, flow across the lake is expected to be generally 10 knots or less. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...Lombardy/MM SHORT TERM...Kahn LONG TERM...Kahn AVIATION...Lombardy MARINE...Kahn
Hazardous weather outlook, Aug 5, 3:54 AM EDT, 12 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 354 AM EDT Fri Aug 5 2022 OHZ003-006>008-017-018-027-028-036-060800- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-Crawford-Marion- 354 AM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms may produce locally heavy rainfall this afternoon into the evening, which could lead to minor flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hot and humid conditions continue into the weekend. Heat index values across northwest Ohio may approach 100 degrees Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>014-019>023-029>033-037-038-047-089-PAZ001>003-060800- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 354 AM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms may produce locally heavy rainfall this afternoon into the evening, which could lead to minor flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-060800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 354 AM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 5, 3:31 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
331 PM EDT FRI AUG 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLOOD TOLEDO 41.66N 83.58W
08/05/2022 LUCAS OH 911 CALL CENTER
CURB TO CURB STANDING WATER IN PARTS OF
DOWNTOWN TOLEDO.
&&
JSLocal storm report, Aug 5, 4:31 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
431 PM EDT FRI AUG 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM FLOOD 3 WNW HARBOR VIEW 41.71N 83.49W
08/05/2022 LUCAS OH LAW ENFORCEMENT
RAIN HAD STOPPED, BUT MINOR STREET FLOODING
ONGOING AT 108TH STREET AND 287TH STREET IN
TOLEDO.
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:34 AM EDT | Special Marine Warning | CLE | 27 min | |
| Aug 5, 2:08 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Geauga, Trumbull | 3 hr |
| Aug 5, 3:22 PM EDT | Areal Flood Advisory | CLE | Lucas | 2 hr |
| Aug 5, 3:42 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain | 2 hr |
| Aug 5, 4:59 PM EDT | Special Weather Statement | CLE | Trumbull | 31 min |
| Aug 5, 5:34 PM EDT | Special Weather Statement | CLE | Trumbull | 41 min |
Nearby
Flash Flood Warnings in Ohio, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.